Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Marijuana and Side Effects
Apr 13, 1998

I am currently on Viracept which causes daily diarrhea. Recently I noticed that when I eat a small amount of marijuana in a muffin to stimulate my appetite, the diarrhea is gone the next day. Does this have something to do with absorption? Can it effect the way the drugs are delivered? Is it dangerous?

Response from Dr. Cohen

Well, that is certainly a first. First - have you tried the muffins without the marijuana?? In my experience, some foods have been successful at reducing the diarrhea to being a minimal problem. For example, I have heard about peanut butter being successful. In addition, many of us are trying pancreatic enzyme supplements with reports of success in stopping the diarrhea.

I don't think marijuana would block the absorption, and is not generally considered very dangerous, although as you know there is significant controversy in the US on how dangerous marijuana is. However, since the dose of nelfinavir is two or three times a day, I doubt that this much marijuana on a daily basis is the best solution to your situation, as there are often side effects from such regular use of marijuana!

CC



Previous
HIV+ Alcoholic, question regarding my marijuana use
Next
Beta 1,3-d-Glucan, is it a good idea?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement